Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 45, NWS Melbourne, FL

December 14, 2015

NWS Melbourne, FL issued this small craft advisory at Dec 14, 2015, 4:17 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2015, 4:17 AM EST (09:17 UTC)
Expired
Dec 14, 2015, 10:00 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WHUS72 KMLB 140917
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
417 AM EST MON DEC 14 2015

AMZ570-572-575-141500-
/O.EXP.KMLB.SC.Y.0044.000000T0000Z-151214T0900Z/
/O.NEW.KMLB.SC.Y.0045.151214T0917Z-151214T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
417 AM EST MON DEC 14 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED A SMALL
CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING.

* WINDS AND SEAS...SOUTH WINDS 15-20 KNOTS WILL SUPPORT SEAS TO 5
  TO 7 FEET THIS MORNING. CONDITIONS GRADUALLY IMPROVING INTO THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-555-141030-
/O.EXP.KMLB.SC.Y.0044.000000T0000Z-151214T0900Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
417 AM EST MON DEC 14 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...
...SMALL CRAFT EXERCISE CAUTION...

* WINDS AND SEAS...SOUTH WINDS 10-15 KNOTS HAVE ALLOWED SEAS TO
  FALL BELOW 7 FEET. SEAS FALLING TO 4 TO 6 FEET THIS MORNING...
  AND IMPROVING LATE AFTERNOON AND TONIGHT.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 9:24 PM EST, 6 hours 53 minutes earlier.

Area forecast discussion, Dec 13, 9:24 PM EST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
924 PM EST SUN DEC 13 2015

.DISCUSSION...

...NEAR RECORD HIGHS EXPECTED FOR MONDAY...

CURRENT-MON...915MHZ CAPE WIND PROFILERS SHOW FAIRLY DEEP ESE/SE
WINDS 20-30 MPH ABOVE 3.0KFT AND ERLY WINDS AROUND 5 MPH BELOW.
COASTAL SHOWERS CONTINUE TO PERIODICALLY MOVE ONTO THE COAST AND
FURTHER INLAND THIS EVENING. SOME GUSTS IN EXCESS OF 30 MPH HAVE
OCCURRED WITH THIS ACTIVITY. THE CURRENT SERLY STEERING FLOW IS
FORECAST TO VEER SOUTHERLY AFTER MIDNIGHT/TOWARDS SUNRISE. AFTER
MIDNIGHT WOULD EXPECT ISOLD-SCT SHRA'S TO REMAIN OVER THE COASTAL
WATERS OR ALONG THE COAST...SO WILL END SHOWER CHANCES INLAND AROUND
06Z/1AM. WILL ADD SOME PATCHY FOG TO THE FORECAST INLAND NEAR THE I-
4 CORRIDOR NORTHWARD FOR LATE TONIGHT. SOME LOW STRATUS CLOUDS MAY
ALSO DEVELOP ACROSS I-4 LATE.

FAIRLY DEEP HIGH PRESSURE WILL NUDGE A LITTLE FURTHER EAST INTO THE
WESTERN ATLC OVERNIGHT-MON AS A VIGOROUS STORM SYSTEM ACROSS THE
CENTRAL PLAINS/UPPER MIDWEST PUSHES A WEAK FRONTAL BOUNDARY TOWARDS
THE WESTERN FL PANHANDLE BY EARLY MON MORNING...CONTINUING A BIT
FURTHER INTO NORTH FL BY THE END OF THE DAY. E/SE SURFACE WINDS WILL
VEER SSE BY SUNRISE...THEN S/SSW THRU THE DAY BUT WIND SPEEDS WILL
BE LIGHTER THAN TODAY DUE TO A WEAKENING PRESSURE GRADIENT.
DEEPENING MOISTURE WILL ALSO ALLOW FOR ISOLATED SHOWERS AGAIN ON MON.

OVERNIGHT LOWS REMAIN WELL ABOVE NORMAL INTO THE M/U60S
AREAWIDE...EXCEPT SOME L70 DEGREE READINGS POSSIBLE ALONG THE
SPACE/TREASURE COASTS. AFTERNOON MAXES MON IN THE L/M80S.

&&

.AVIATION...E/SE WINDS CONTINUE TO VEER TO SSE BY SUNRISE...THEN
S/SSW THRU THE DAY IN ADVANCE OF A WEAK FRONTAL BOUNDARY. DEEP
MOISTURE WILL CONTINUE THE THREAT FOR ISOLD SHOWERS ALONG THE COAST
AND INTO THE INTERIOR AGAIN MON. PATCHY FOG/LOW STRATUS POSSIBLE
INTO THE INTERIOR OVERNIGHT...THOUGH CLOUD COVER WILL REMAIN
CONSIDERABLE AREAWIDE AGAIN ON MON.

&&

.MARINE...OVERNIGHT-MON...WILL CONTINUE CURRENT SCA CONFIGURATION
THRU LATE NIGHT. WHILE THE PGRAD RELAXES LATE TONIGHT...SEAS WILL
REMAIN ELEVATED INTO MON. AN SCA OF SOME KIND IS LIKELY TO CONTINUE
PAST 09Z/4AM DUE TO SLOWER NATURE OF DECREASING SEAS. CAUTIONARY
STATEMENTS MAY STILL BE NECESSARY NEARER THE COAST AT LEAST EARLY ON
MON. 20KT GUSTY SERLY WINDS WILL VEER TO SSE BY DAYBREAK MON MORNING
AND CONTINUE SRLY THRU THE DAY. WIND SPEEDS WILL DECREASE TO AROUND
15 KTS OVER THE OPEN ATLC BY MID MORNING AND 10-15 KTS DURING THE
AFTERNOON. CURRENT 6-8 FT SEAS OVER THE GULF STREAM AND OFFSHORE
WILL SUBSIDE TO 5-6 FT BY LATE MON. SEAS 5-7 FT NEAR SHORE WILL FALL
TO 4-5 FT LATE IN THE DAY. ISOLD-SCT GUSTY SHOWERS WILL CONTINUE.

&&

.CLIMATE...NEAR RECORD/RECORD HIGHS POSSIBLE ON MONDAY...

LOC  DATE  HI-MAX
DAB 14-DEC 85 1991...FORECAST 82
MCO 14-DEC 86 1972...FORECAST 85
MLB 14-DEC 85 1961...FORECAST 83
VRB 14-DEC 85 1991...FORECAST 83

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR FLAGLER BEACH TO
     VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
     JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
     60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
     NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

&&

SEDLOCK/KELLY
Hazardous weather outlook, Dec 13, 6:30 PM EST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
630 PM EST SUN DEC 13 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-141000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
630 PM EST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.DENSE FOG/SMOKE IMPACT...
PATCHY DENSE FOG MAY DEVELOP OVER THE INTERIOR COUNTIES LATE
TONIGHT AND EARLY MONDAY. VISIBILITIES MAY BE REDUCED BELOW ONE
HALF MILE IN SPOTS AROUND SUNRISE.

.WIND AND SEA IMPACT...
EAST WINDS AROUND 20 KNOTS WILL PRODUCE SEAS TO 5 TO 7 FEET NEAR
SHORE AND 6 TO 8 FEET OFFSHORE. A SMALL CRAFT ADVISORY IS IN
EFFECT...EXCEPT FOR THE NEARSHORE COASTAL WATERS OF VOLUSIA
COUNTY...BUT SMALL CRAFT OPERATORS SHOULD STILL EXERCISE CAUTION
THERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
POOR BOATING CONDITIONS AND AN ELEVATED RIP CURRENT RISK WILL
LINGER INTO MONDAY. ISOLATED LIGHTNING STORMS ARE POSSIBLE FRIDAY
BUT SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.